Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jun 16, 2011, 9:19 AM CDT for 4 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 9:19 AM CDT (14:19 UTC)
- Expired
- Jun 16, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS84 KCRP 161419 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 919 AM CDT THU JUN 16 2011 ...RED FLAG WARNING IS IN EFFECT FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY FOR THIS AFTERNOON DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... .LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS TODAY. TXZ229-230-239-240-170000- /O.NEW.KCRP.FW.W.0018.110616T1419Z-110617T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 919 AM CDT THU JUN 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LASALLE...WEBB...DUVAL AND MCMULLEN COUNTIES DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS AREAS GENERALLY ALONG AND WEST OF HIGHWAY 16 AS RELATIVE HUMIDITY VALUES RANGE FROM 20 TO 30 PERCENT AND SOUTHEAST WINDS OF 20 TO 25 MPH GUST TO NEAR 30 MPH. RELATIVE HUMIDITY VALUES WILL REBOUND THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TE
1 follow-up statement
293 WWUS84 KCRP 162352 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 652 PM CDT THU JUN 16 2011 TXZ229-230-239-240-170100- /O.EXP.KCRP.FW.W.0018.000000T0000Z-110617T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 652 PM CDT THU JUN 16 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LA SALLE...WEBB...DUVAL...AND MCMULLEN COUNTIES. THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. WHILE WINDS MAY REMAIN GUSTY FOR THE NEXT SEVERAL HOURS...RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES BEGIN TO COOL AND LOW LEVEL MOISTURE BEGINS TO FLOW BACK WEST FROM THE COASTAL BEND. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ RH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jun 16, 6:29 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 16, 6:29 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 AM CDT THU JUN 16 2011 .DISCUSSION...UPDATED FOR 12Z AVIATION. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH TODAY. EXPECT GUSTY WINDS...ESPECIALLY ONCE THE SEA BREEZE PUSHES THROUGH. OVERNIGHT...WINDS WILL REMAIN MODERATE...INHIBITING ANY FOG DEVELOPMENT. EXPECT STRATUS TO DEVELOP OVERNIGHT...SHOULD BE MAINLY SCATTERED...BUT THERE IS POTENTIAL FOR MVFR CIGS WITH STRATUS BECOMING BROKEN. && .PREV DISCUSSION... /ISSUED 437 AM CDT THU JUN 16 2011/ SHORT TERM (TODAY THROUGH FRIDAY)... WITH LITTLE CHANGE IN THE OVERALL PATTERN...SEE NO REASON TO THINK CONDITIONS WILL BE MUCH DIFFERENT FROM YESTERDAY...INCLUDING THE HOT TEMPERATURES ACROSS THE AREA. YESTERDAY WE SAW HIGHS FROM 111 IN LAREDO TO AROUND 90 AT THE COASTLINE...AND EXPECT MOST LOCATIONS TO BE WITHIN A DEGREE OR TWO OF THAT TODAY. THIS MEANS HEAT INDEX VALUES WILL ONCE AGAIN BE ELEVATED. SEEING BORDERLINE HEAT ADVISORY CRITERIA FOR BOTH TODAY AND TOMORROW. AT THIS TIME IT LOOKS LIKE MOST SITES...IF THEY DID REACH 110...WOULD NOT SUSTAIN FOR THE TWO HOURS TO MEET CRITERIA. HOWEVER...DAY SHIFT WILL KEEP AN EYE ON THESE...IF TEMPS ARE TRENDING EVEN A DEGREE OR TWO HIGHER THAN WHAT WE HAVE CURRENTLY IN THE FORECAST...AN ADVISORY MAY BE NEEDED. SIMILAR THOUGHTS FOR FRIDAY. WILL ISSUE SPS ONCE AGAIN THIS MORNING FOR HEAT INDICES BETWEEN 105 AND 109. LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE OVER THE GULF WILL LEAD TO A STRONGER PRESSURE GRADIENT ACROSS THE AREA ONCE AGAIN TODAY WITH BREEZY CONDITIONS EXPECTED. LOW LEVEL JET REALLY PICKS UP TONIGHT. NAM BUFKIT PROFILES SHOWING UP TO 39KNOTS AT CRP BETWEEN 850 AND 900 MB. LAPSE RATES ARE MARGINAL FOR MIXING DOWN THE STRONGER WIND AND FOR DEVELOPING SHOWERS...BUT WE SHOULD STILL BE QUITE GUSTY OVER THE COASTAL WATERS OVERNIGHT...AND HAVE A DECENT CHANCE FOR STREAMER SHOWERS TO DEVELOP. WITH THE LLJ BEING FROM JUST EAST OF SOUTH...WOULD ONLY REALLY EXPECT SHOWERS NORTH OF AROUND CORPUS CHRISTI. ELEVATED FIRE WEATHER RISK CONTINUES WITH LOW RH AND HIGH WINDS ONLY BRIEFLY OVERLAPPING IN TIME...IF AT ALL. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... THE UPPER RIDGE WILL MOVE ACROSS SOUTH TEXAS AND MAINTAIN THE MUCH ABOVE NORMAL TEMPS FOR THE WEEKEND. SURFACE LOW OVER THE HIGH PLAINS OVER SOUTHEAST COLORADO WILL PERSIST THROUGH THE WEEKEND AHEAD OF THE UPPER TROUGH OVER THE CENTRAL ROCKIES. WILL SEE BREEZY/WINDY CONDITIONS OVER THE AREA FOR THE WEEKEND WITH FIRE DANGER THREAT ELEVATED AND POSSIBLY NEAR RED FLAG CRITERIA ON SUNDAY FOR THE BRUSH COUNTRY. PERIODIC SCA CONDITIONS WILL OCCUR FOR THE COASTAL WATERS INTO MONDAY. A GRADUAL INCREASE IN LOW LEVEL MOISTURE WILL LEAD TO HIGHER AFTERNOON HEAT INDEX VALUES AS WELL. THE UPPER RIDGE WILL SHIFT TO THE SOUTHEAST UNITED STATES MONDAY AND TUESDAY AS THE UPPER TROUGH KICKS OUT INTO THE HIGH PLAINS AND THEN NORTHEAST INTO THE UPPER MIDWEST. EXPECT THE WINDS AND TEMPERATURES WILL SHOW A GRADUAL DECREASE TUESDAY INTO WEDNESDAY WITH THE POSSIBILITY OF AN INFLUX OF MOISTURE FROM THE WESTERN GULF OF MEXICO. GFS/ECMWF SHOW A MID LEVEL TROUGH AXIS OVER THE REGION BY WEDNESDAY. WILL GO AHEAD AND MENTION A SLIGHT CHANCE OF CONVECTION FOR ALL BUT THE BRUSH COUNTRY ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 96 78 96 79 98 / 10 10 10 10 10 VICTORIA 98 77 99 77 100 / 10 10 10 10 10 LAREDO 109 81 108 82 110 / 0 0 0 0 0 ALICE 101 75 101 78 103 / 0 0 0 0 10 ROCKPORT 93 82 93 82 93 / 10 10 10 10 10 COTULLA 103 75 105 76 107 / 0 0 0 0 0 KINGSVILLE 99 78 99 79 100 / 10 10 10 0 10 NAVY CORPUS 91 81 91 81 88 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM TMT/89...LONG TERM
Hazardous weather outlook, Jun 16, 5:34 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT THU JUN 16 2011 TXZ229>234-239>247-171045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELEVATED FIRE DANGER CONTINUES TODAY WITH LOW RH VALUES AND INCREASING WINDS ACROSS THE AREA. AFTERNOON HEAT INDICES WILL BE BETWEEN 105 AND 109 TODAY OVER INLAND AREAS OF SOUTH TEXAS. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF THE MIDDLE TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED FIRE DANGER THREAT WILL EXIST ACROSS MUCH OF THE WESTERN COASTAL BEND AND BRUSH COUNTRY FRIDAY THROUGH SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 110 DEGREES FRIDAY THROUGH TUESDAY OVER INLAND AREAS OF SOUTH TEXAS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF THE MIDDLE TEXAS COAST FRIDAY THROUGH MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-171045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 534 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EVENING THROUGHOUT THE COASTAL WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZ/TMT
In the hours before
Special weather statement, Jun 16, 4:39 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 AM CDT THU JUN 16 2011 TXZ229>234-239>247-161145- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 439 AM CDT THU JUN 16 2011 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PZ
Special weather statement, Jun 16, 4:46 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CDT THU JUN 16 2011 TXZ229>234-239>247-170000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 446 AM CDT THU JUN 16 2011 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PZ CORRECTED EXPIRATION TIME
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:13 AM CDT | Small Craft Advisory | CRP | 49 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.